Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Eigenfunction expansions in $ {\mathbb{R}}^n$


Authors: Todor Gramchev, Stevan Pilipovic and Luigi Rodino
Journal: Proc. Amer. Math. Soc. 139 (2011), 4361-4368
MSC (2010): Primary 35S05; Secondary 46F05, 35B65
DOI: https://doi.org/10.1090/S0002-9939-2011-11022-0
Published electronically: April 5, 2011
MathSciNet review: 2823081
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The main goal of this paper is to extend in $ \mathbb{R}^n$ a result of Seeley on eigenfunction expansions of real analytic functions on compact manifolds. As a counterpart of an elliptic operator in a compact manifold, we consider in $ \mathbb{R}^n$ a selfadjoint, globally elliptic Shubin type differential operator with spectrum consisting of a sequence of eigenvalues $ \lambda_j, {j\in\mathbb{N}},$ and a corresponding sequence of eigenfunctions $ u_j, j\in \mathbb{N}$, forming an orthonormal basis of $ L^2(\mathbb{R}^n).$ Elements of Schwartz $ \mathcal S(\mathbb{R}^n)$, resp. Gelfand-Shilov $ S^{1/2}_{1/2}$ spaces, are characterized through expansions $ \sum_ja_ju_j$ and the estimates of coefficients $ a_j$ by the power function, resp. exponential function of $ \lambda_j$.


References [Enhancements On Off] (What's this?)

  • 1. P. Boggiatto, E. Buzano and L. Rodino, Global hypoellipticity and spectral theory. Math. Res. 92, Akademie Verlag, Berlin, 1996. MR 1435282 (97m:35040)
  • 2. D. Calvo and L. Rodino, Iterates of operators and Gelfand-Shilov functions. To appear in Int. Transf. Spec. Funct.
  • 3. M. Cappiello, T. Gramchev and L. Rodino, Super-exponential decay and holomorphic extensions for semilinear equations with polynomial coefficients. J. Funct. Anal. 237 (2006), 634-654. MR 2230353 (2007e:35075)
  • 4. M. Cappiello, T. Gramchev and L. Rodino, Entire extensions and exponential decay for semilinear elliptic equations. J. Anal. Math. 111 (2010), 339-367.
  • 5. A. Erdélyi, W. Magnus, F. Oberhettinger and F.G. Tricomi, Higher Transcendental Functions, Vols. 1-3, McGraw-Hill, New York, 1953, 1955. MR 0058756 (15:419i), MR 0066496 (16:586c)
  • 6. I.M. Gelfand and G.E. Shilov, Generalized functions II. Academic Press, New York, 1968. MR 0230128 (37:5693)
  • 7. T. Gramchev, S. Pilipović and L. Rodino, Global Regularity and Stability in S-Spaces for Classes of Degenerate Shubin Operators. Pseudo-Differential Operators: Complex Analysis and Partial Differential Equations Operator Theory: Advances and Applications 205 (2010), 81-90. MR 2664575
  • 8. B. Helffer, Théorie spectrale pour des opérateurs globalement elliptiques. Astérisque 112, Société Mathématique de France, Paris, 1984. MR 743094 (86d:35151)
  • 9. H. Komatsu, A proof of Kotake and Narashiman's theorem. Proc. Japan Acad. 38 (1962), 615-618. MR 0152909 (27:2880)
  • 10. T. Kotake and M.S. Narasimhan, Regularity theorems for fractional powers of a linear elliptic operator. Bull. Soc. Math. France 90 (1962), 449-471. MR 0149329 (26:6819)
  • 11. M. Langenbruch, Hermite functions and weighted spaces of generalized functions. Manuscripta Math. 119 (2006), 269-285. MR 2207851 (2007c:46039)
  • 12. F. Nicola and L. Rodino, Global pseudo-differential calculus on Euclidean spaces, Birkhäuser, Basel, 2010. MR 2668420
  • 13. S. Pilipovic, Tempered ultradistributions. Boll. Unione Mat. Ital. VII. Ser. B 2 (1988), 235-251. MR 946067 (89f:46088)
  • 14. M. Reed and B. Simon, Methods of modern mathematical physics, Vol. 1, Academic Press, San Diego, CA, 1972. MR 0493419 (58:12429a)
  • 15. R.T. Seeley, Integro-differential operators on vector bundles, Trans. Amer. Math. Soc. 117 (1965), 167-204. MR 0173174 (30:3387)
  • 16. R.T. Seeley, Eigenfunction expansions of analytic functions, Proc. Amer. Math. Soc. 21 (1969), 734-738. MR 0240835 (39:2180)
  • 17. M. Shubin, Pseudodifferential operators and spectral theory. Springer Series in Soviet Mathematics, Springer Verlag, Berlin, 1987. MR 883081 (88c:47105)
  • 18. M.W. Wong, The heat equation for the Hermite operator on the Heisenberg group. Hokkaido Math. J. 34 (2005), 393-404. MR 2159004 (2006c:35112)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35S05, 46F05, 35B65

Retrieve articles in all journals with MSC (2010): 35S05, 46F05, 35B65


Additional Information

Todor Gramchev
Affiliation: Dipartimento di Matematica e Informatica, Università di Cagliari, Via Ospedale 72, 09124 Cagliari, Italy
Email: todor@unica.it

Stevan Pilipovic
Affiliation: Institute of Mathematics, University of Novi Sad, trg. D. Obradovica 4, 21000 Novi Sad, Serbia
Email: stevan.pilipovic@uns.dmi.ac.rs

Luigi Rodino
Affiliation: Dipartimento di Matematica, Università di Torino, Via Carlo Alberto 10, 10123 Torino, Italy
Email: luigi.rodino@unito.it

DOI: https://doi.org/10.1090/S0002-9939-2011-11022-0
Keywords: Shubin-type operators, Gelfand–Shilov spaces
Received by editor(s): October 11, 2010
Published electronically: April 5, 2011
Additional Notes: The first author was partially supported by a PRIN project of MIUR, Italy and GNAMPA, INDAM
The second author was supported by the project 144016, Serbia
The third author was partially supported by a PRIN project of MIUR, Italy and GNAMPA, INDAM
Communicated by: Richard Rochberg
Article copyright: © Copyright 2011 American Mathematical Society

American Mathematical Society